Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 185, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 6, 2013, 7:16 PM EDT for Holmes County, Stark County, Wayne County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2013, 7:16 PM EDT (23:16 UTC)
- Expired
- Oct 6, 2013, 8:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Holmes County, OH, Stark County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 7:30 PM EDT | TSTM WND DMG | Berlin, OH | FOUR TREES REPORTED DOWN BY THUNDERSTORM WINDS IN AND AROUND BERLIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS51 KCLE 062316
SVRCLE
OHC075-151-169-070000-
/O.NEW.KCLE.SV.W.0185.131006T2316Z-131007T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
716 PM EDT SUN OCT 6 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN NORTHEAST OHIO
SOUTHWESTERN STARK COUNTY IN NORTHEAST OHIO
SOUTHERN WAYNE COUNTY IN NORTHEAST OHIO
* UNTIL 800 PM EDT
* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF KILLBUCK...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILLERSBURG...
HOLMESVILLE...
SHREVE...
WOOSTER...
GLENMONT...
KILLBUCK...
NASHVILLE...
BERLIN...
FARMERSTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4045 8218 4057 8218 4057 8222 4067 8222
4067 8212 4083 8212 4083 8145 4065 8147
4063 8166 4045 8166 4044 8167
TIME...MOT...LOC 2316Z 213DEG 48KT 4041 8204
$$
KING2 follow-up statements
556
WWUS51 KCLE 062342
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
742 PM EDT SUN OCT 6 2013
OHC075-151-169-070000-
/O.CON.KCLE.SV.W.0185.000000T0000Z-131007T0000Z/
HOLMES OH-STARK OH-WAYNE OH-
742 PM EDT SUN OCT 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN WAYNE...SOUTHWESTERN STARK AND NORTHEASTERN HOLMES
COUNTIES...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MOUNT EATON...OR 10 MILES EAST OF HOLMESVILLE...MOVING NORTHEAST
AT 55 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
DALTON...BREWSTER...NAVARRE...MASSILLON AND PERRY HEIGHTS.
LAT...LON 4057 8190 4083 8190 4083 8145 4065 8147
4063 8166 4056 8166
TIME...MOT...LOC 2343Z 213DEG 48KT 4069 8173
$$
KING779
WWUS51 KCLE 070000
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
800 PM EDT SUN OCT 6 2013
OHC075-151-169-070011-
/O.EXP.KCLE.SV.W.0185.000000T0000Z-131007T0000Z/
HOLMES OH-STARK OH-WAYNE OH-
800 PM EDT SUN OCT 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE...
SOUTHWESTERN STARK AND NORTHEASTERN HOLMES COUNTIES EXPIRES AT 800 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4057 8190 4083 8190 4083 8145 4065 8147
4063 8166 4056 8166
TIME...MOT...LOC 2342Z 213DEG 48KT 4068 8174
$$
KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:19 PM EDT, 57 minutes earlier.
Area forecast discussion, Oct 6, 6:19 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
619 PM EDT SUN OCT 6 2013
.SYNOPSIS...
A FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION TONIGHT INTO MONDAY
MORNING. HIGH PRESSURE WILL THEN BUILD INTO THE AREA FROM THE
MIDDLE MISSISSIPPI RIVER VALLEY. THIS AREA OF HIGH PRESSURE WILL
DRIFT OVER OHIO EARLY TUESDAY THEN REACHING MAINE BY WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATE...CHANGES MADE MOSTLY DUE TO TIMING OF THE LINE OF SHOWERS
AND THUNDERSTORMS ACROSS THE AREA. DID END THE THUNDER WEST OF THE
FRONT HOWEVER THROUGH THE EVENING AND OVERNIGHT. ALSO BROUGHT BACK
CHANCE POPS FOR MONDAY AS THE LOW GOES ACROSS THE AREA. WILL
FLASH FLOOD WILL BE EVALUATED NEXT UPDATE.
ORIGINAL...HEAVY RAINS ARE UNLIKELY FOR THE WESTERN COUNTY
WARNING AREA THIS EVENING. HOWEVER WITH A VERY WET GROUND AND THE
FRONT STILL TO THE WEST OF THE COUNTY WARNING AREA WE WILL
CONTINUE THE FLOOD WATCH. ALTHOUGH WE FULLY EXPECT IT TO BE
DROPPED ON THE EVENING SHIFT AFTER THE FRONT PASSES.
OTHERWISE WE WILL SEE THE SHOWERS EXPAND IN COVERAGE AS THE FRONT
MOVES EASTWARD. THERE IS SOME INSTABILITY ACROSS THE SOUTHEASTERN
CWA BUT STILL NOT MUCH IN THE WAY OF LOW LEVEL CONVERGENCE TO POP
ANY THUNDERSTORMS. HOWEVER WE DO EXPECT THUNDER TO DEVELOP ALONG
AND JUST AHEAD OF THE COLD FRONT. CANT COMPLETELY RULE OUT AN
ISOLATED STRONG STORM THAT PRODUCES A STRONG WIND GUST FROM KNOX
COUNTY EASTWARD INTO MAHONING COUNTY.
TEMPERATURES WILL BE COOLER TONIGHT IN THE WAKE OF THE FRONTAL
BOUNDARY. DRIER AIR AND MAYBE A BRIEF PERIOD OF DECREASED CLOUDS
ACROSS THE WEST MAY ALLOW FOR LOWS IN THE UPPER 40S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
SHOWERS AND MAYBE A COUPLE THUNDERSTORMS WILL SLOWLY END FROM WEST
TO EAST ON MONDAY. THERE MAY BE A FEW SHOWERS THAT LINGER ACROSS
NE OH INTO NW PA MONDAY NIGHT INTO TUESDAY WITH FLOW OFF OF LAKE
ERIE AND THE UPPER TROUGH PASSING. HIGH PRESSURE WILL THEN TAKE
OVER ON TUESDAY WITH 5H HEIGHTS RISING INTO WEDNESDAY.
SO WITH THAT SAID WE WILL SEE A MUCH COOLER DAY ON MONDAY WITH
BREEZY CONDITIONS. HIGHS WILL LIKELY OCCUR BY MID MORNING THEN
REMAIN STEADY OR SLOWLY FALL. MONDAY NIGHT MAY HAVE JUST ENOUGH
WIND AND CLOUD COVER TO AVOID FROST. HOWEVER TUESDAY NIGHT MAY
CHILL ENOUGH NEAR THE OH/PA LINE AND INLAND NW PA TO PRODUCE SOME
PATCHY FROST. HIGHS WILL WARM TUESDAY INTO WEDNESDAY WITH HIGHS
WEDNESDAY AFTERNOON VERY CLOSE TO SEASONAL AVERAGES THAT ARE IN
THE MIDDLE AND UPPER 60S.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
HIGH PRESSURE AT THE SURFACE AND ALOFT SHOULD WORK TO KEEP
CONDITIONS DRY THU THRU SAT WHILE A SLOW WARMING TREND TAKES PLACE
AS THE SURFACE FLOW TURNS FROM ENE TO SE. BY SUN THERE ARE TWO
SYSTEMS THAT COULD BEGIN TO AFFECT THE AREA. ONE IS A SYSTEM THAT
MOVES UP THE EAST COAST THEN RETROGRADES NW TOWARD THE EASTERN PART
OF THE AREA WHILE THERE IS ALSO AN UPPER TROUGH COMING OUT OF THE
SOUTHERN PLAINS THAT PULLS MOISTURE INTO THE WESTERN PART OF THE
AREA. GIVEN THE UNCERTAINTY...FEEL BEST MOVE FOR NOW IS TO STAY
CLOSE TO GUIDANCE AND AT LEAST CARRY A SLIGHT CHANCE POP. TEMPS SUN
MAY COOL A DEGREE OR TWO IF THE CLOUDINESS MATERIALIZES AS EXPECTED.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT JUST WEST OF TOL AND FDY WILL MOVE EAST ACROSS THE
AREA THRU 09Z. A BAND OF SHRA AND SOME TSRA WILL PROGRESS EAST
WITH THE FRONT PRODUCING MVFR AND LOCAL IFR CONDITIONS. SCT SHRA
AND TSRA MAY DEVELOP ALMOST ANYWHERE EAST OF THIS BAND THIS
AFTERNOON INTO EARLY EVENING. THERE MAY BE A FEW HOURS OF
LINGERING MVFR CONDITIONS JUST AFTER FRONTAL PASSAGE THEN GUIDANCE
INDICATES CIGS IMPROVE TO VFR. SOME OF THE MORE SOUTHERN LOCATIONS
MAY EVEN SEE THE CIGS SCATTER OUT FOR A WHILE.
WRAP AROUND LOW LEVEL MOISTURE AND A STRONG UPPER LEVEL TROUGH WILL
COMBINE WITH IMPROVING LAKE EFFECT CONDITIONS ON MON. EXPECT MVFR OR
LOW VFR CLOUDS TO FILL BACK IN FOR MAINLY BKN TO OVC CONDITIONS BY
MID TO LATE MORNING. PROBABLY WILL SEE SOME SCT SHRA OCCUR NEAR LERI
OUTLOOK...NON VFR WILL IMPROVE TUE THEN EXPECT VFR LATER TUE THRU
FRI.
&&
.MARINE...
THE MODELS HAVE COME TOGETHER SHOWING THE COLD FRONT CROSSING THE
LAKE TONIGHT AND SHIFTING THE SOUTH FLOW TO WSW WITH WIND SPEEDS
INCREASING TO 15 TO 25 KNOTS BEHIND THE FRONT THEN TO NEAR 30 KNOTS
IN THE WELL OFFSHORE AREAS ON MON. EXPECT SCA CONDITIONS TO DEVELOP
WEST TO EAST LATE TONIGHT INTO MON MORNING. WINDS SHOULD DIMINISH BY
LATE MON NIGHT AS HIGH PRESSURE SHOULD BE OVER THE LAKE BY MIDDAY
TUE.
THE HIGH WILL MOVE JUST EAST OF LAKE ONTARIO BY LATE WED SO A LIGHT
AND CHANGEABLE FLOW WILL TURN MOSTLY EAST FOR WED THRU FRI WHILE
MAINLY STAYING 10 KNOTS OR LESS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR OHZ003-006>008-017-
018-027.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 4 AM EDT TUESDAY FOR
LEZ142>149.
&&
SYNOPSIS...MULLEN
NEAR TERM...TK/MULLEN
SHORT TERM...MULLEN
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ADAMSHazardous weather outlook, Oct 6, 10:04 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1004 AM EDT SUN OCT 6 2013 LEZ061-142>149-162>169-OHZ009>014-019>023-028>033-036>038-047-089- PAZ001>003-071415- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1004 AM EDT SUN OCT 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON INTO TONIGHT MAY APPROACH SEVERE LEVELS. IF THEY DO BECOME STRONG THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY. OHZ003-006>008-017-018-027-071415- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT- 1004 AM EDT SUN OCT 6 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON INTO TONIGHT MAY APPROACH SEVERE LEVELS. IF THEY DO BECOME STRONG THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:42 PM EDT | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 54 hr |
| Oct 6, 3:14 PM EDT | Small Craft Advisory | CLE | 39 hr | |
| Oct 6, 7:30 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 30 min |
| Oct 6, 7:35 PM EDT | Special Marine Warning | CLE | 85 min | |
| Oct 6, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 25 min |
| Oct 6, 7:54 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit, Wayne | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.